it is a bit of a nightmare!...I've been given tamoxifen after letrozole se's were horrendous. After 2 weeks of tamoxifen I've stopped them due to: right leg swelling up, groin pain, joint pains everywhere....I did also feel as if lower back and pelvis pains, dscharge, as if i was going to get a period...I'm 60 and post menopausal.
I'm not a doctor but the changes in my body were so immediate and overwhelming, that it had to be the drugs.
I'm still really sore, shoulder, foot and right hip pains, but willl see how I feel in a few weeks time. Anti inflammorities don't help me at all.
I'm going to contact my bc nurse too. Feel totally miserable.
Lucaboo, if you had DCIS I think they still normally give tamoxifen to post menopausal women. When I started on tamoxifen they said it was the only drug that was licensed for DCIS.
I didnt have pain when I started on tamoxifen, but I did have a bleed on the fourth day. I got fast tracked for a hysteroscopy, the consultant said it was too early for the bleed to have been caused by the tamoxifen. Apparently it takes some time for the tamoxifen to build up in your system. So it may be a coincidence that your pain has come at this time, but anyway it needs checking out properly. I don't think pelvic pain is normally a side effect.
This is just another thing you could do without, along with everything else when you get diagnosed, sending you a hug and hope things are better soon.
Good idea to speak with your bcn and it might be worth making an apt with your GP to ask them to refer you for a pelvic scan just to check things out and give you peace of mind,. Because you are on tamoxifen as a result of bc they can put you on a fast track rather than have to wait several weeks.
Aww thanks Alibobs you give me hope i will cope with what lies ahead as far as rads etc. Im glad ur moving forward i hope that happens for me too. Ive tried and tried after the op to move on but i think until ive done rads its impossible. Im mentally strong normally but this whole experience left me feeling vulnerable, such a horrible feeling. Thanks for taking time out to reply and i wish u good health and happiness for the future xx
Ive started on tamoxifen 8 days ag on day i started very low crampy pain discharge. Omg its every day just like period pains only with a red hot poker shoved up each end....sorry for rant in at wits end...saw onco told her shrugged said give it 3mths to settle, omg 3 months i take that many pain killers to try and subside the pain but it doesnt touch it,. If i lie down flat and press my uterus ovary area it feels painful and bigger. Is this normal tamoxifen hell?. Im post menopostal had wle no invasive no lyphe no microinvasins it was purely caused by oestrogen. Dear god can anyone suggest and remedies or does it calm down, im truely going nuts. Tia. Xx